NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 20, 5:28 AM EST, 5 hours 57 minutes earlier. Its key messages:
Area forecast discussion, Jun 20, 5:28 AM EST, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
628 AM EDT Fri Jun 20 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 255 AM EDT Fri Jun 20 2025
- Elevated rain and storm chances today, especially west of
Interstate 95; gusty winds, frequent lightning, and locally
heavy rain are possible with the most organized activity
- Hot, muggy conditions this weekend into next week with highs in
the low to mid 90s and heat indices reaching the low to mid 100s
&&
.PREVIOUS DISCUSSION...
Issued at 255 AM EDT Fri Jun 20 2025
Today-Tonight...A handful of spots across east central Florida are
starting the morning a few degrees "cooler" compared to this time
yesterday, due in part to rainfall last evening. Temperatures as of
2 AM ranged from the mid 70s to low 80s. A similar setup today is
forecast with PW of 1.75-2.00" over the northern two-thirds of the
area. Some drier air will try to work in over the Treasure Coast and
Lake Okeechobee this afternoon. However, as the east coast sea
breeze develops and begins to move inland, isolated shower and storm
development is anticipated. Coverage gradually increases with rain
chances reaching ~ 50-60% late in the afternoon, especially from
Orlando/Sanford and points west. This is where the collision of the
east and west coast breezes is forecast to occur, leading to
additional convective development. Model soundings indicate steep
low-level lapse rates, -8C temps at 500mb, and 1000+ J/kg of DCAPE.
Thus, similar storm hazards to yesterday are forecast with the
main ones being gusty winds to 50 mph, frequent lightning, and
torrential rainfall. Activity should be on a downward trend
after sunset with lingering showers over the interior through
midnight.
Highs today will again reach the upper 80s (coast) to low 90s
(inland), combining with higher humidity to produce heat index
values of 98 to 105 degrees. If work or recreation keeps you
outdoors for a longer period of time today, make sure to stay well-
hydrated and to take frequent breaks in the air conditioning or
shade.
Saturday-Sunday...Temperatures will be the big story this weekend
with not a lot of change from the upper 80s to mid 90s we have been
experiencing. The biggest difference looks to be slightly lower rain
chances overall, which decreases cloud cover and allows for greater
surface heating. 500mb ridging begins to build back in over the
eastern CONUS, especially on Sunday, with central Florida situated
on the southern bound of the pressure ridge. Onshore flow takes hold
as a result, leading to breezy (at times) easterly winds each
afternoon. NBE guidance is indicating wind gusts in the 20-25 mph
range Sunday afternoon, likely in association with the passage of
the faster-paced, westward-moving sea breeze. Despite the breeze,
heat index values will make it feel like it is in the upper 90s to
low 100s both days. Any break from the heat in the form of a shower
or storm is going to be brief and isolated in nature. Lower rain
chances Saturday at the coast (20-30%) climb to around 40% on
Sunday, only because PW increases a bit Sunday afternoon. That said,
the highest (50%) rain chances each day will focus along and west of
a line from Sanford/Orlando to Lake Okeechobee. The persistent
onshore flow will favor sea breeze collisions on the west coast of
the state this weekend, hence the better opportunity for rain across
the interior. Overnight lows settle into the mid to upper 70s.
Monday-Thursday...While humidity may back off a bit by the middle of
the week, temperatures will not. Even warmer high temperatures are
forecast by Wednesday and Thursday, pushing locations west of I-95
well into the mid 90s. Coastal locations will stay a few degrees
lower (low 90s), thanks to the persistent onshore flow and east
coast sea breeze. Blended deterministic model consensus into the NBM
once again to bring rain chances down into a more realistic range
(generally 30-45%), with isolated to scattered showers and a few
storms each afternoon. This activity will progress quickly westward
with the east coast sea breeze, again favoring the west FL coast for
any additional storm development. Wind gusts of 20-25 mph are
probable each afternoon, especially at the coast, where occasional
gusts could peak around 30 mph. With a prolonged stretch of above
normal temperatures forecast, plus warm, muggy nighttime conditions,
make sure to stay cool, hydrated, and check on neighbors and loved
ones who may be more susceptible to heat impacts. And, never leave
pets or children behind in hot vehicles! For more information on
heat safety, visit weather.gov/safety/heat.
&&
.MARINE...
Issued at 255 AM EDT Fri Jun 20 2025
Mostly favorable boating conditions are forecast this weekend into
next week. Weaker southerly winds (around 10 kt) back to the ESE
this afternoon behind the east coast sea breeze. Winds back to the E
from Sunday into next week as high pressure builds north of the
local waters, over the eastern U.S. A gentle to moderate breeze is
forecast each afternoon and evening with gusts reaching ~15 kt (up
to 20 kt on the Intracoastal). Isolated shower and storm chances
remain, though higher chances will remain well inland over the FL
Peninsula. Seas stay 1-3 ft.
&&
.AVIATION...
(12Z TAFs)
Issued at 621 AM EDT Fri Jun 20 2025
VFR conditions outside of convection through the TAF period. Light
and variable winds early this morning will become ESE/SE and
increase to 5-10 KT by mid morning, with coastal sites increasing
to around 12 KT with gusts to 20 KT in the afternoon behind the
east coast sea breeze. The east coast sea breeze will form in the
afternoon and push inland, with scattered showers and storms
developing where sea breeze/boundary interactions occur, mainly
across the interior and along the coast from TIX northward. The
larger collision with the west coast sea breeze is forecast west
of MCO, so have continued VCTS for interior terminals starting
19/20Z and DAB-TIX starting at 18Z. Have added TEMPOs for interior
sites for MVFR conditions invof convection from 21Z-00Z. Activity
will diminish after 01Z. Winds will become light overnight before
increasing to 5-8 KT by mid-morning on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 89 74 90 74 / 40 20 30 0
MCO 92 74 92 74 / 60 20 40 10
MLB 89 76 89 77 / 30 10 30 10
VRB 90 74 90 75 / 20 10 30 10
LEE 92 75 92 74 / 70 30 40 10
SFB 92 75 93 75 / 50 20 30 10
ORL 92 74 92 75 / 60 20 40 10
FPR 90 73 89 75 / 20 10 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Schaper
AVIATION...Watson
Special weather statement, Jun 20, 11:05 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1205 PM EDT Fri Jun 20 2025
FLZ041-044>046-201630-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
1205 PM EDT Fri Jun 20 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...EAST CENTRAL
LAKE...NORTHWESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 1230
PM EDT...
At 1205 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cassia, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Sanford, Winter Springs, Casselberry, and Lake Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2896 8147 2891 8122 2867 8134 2870 8142
2872 8146 2874 8151 2879 8154 2879 8155
TIME...MOT...LOC 1605Z 293DEG 9KT 2885 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 20, 11:21 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Jun 20 2025
FLZ041-141-201645-
Coastal Volusia FL-Inland Volusia FL-
1221 PM EDT Fri Jun 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VOLUSIA COUNTY
THROUGH 1245 PM EDT...
At 1221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Daytona Beach, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona, and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2933 8106 2911 8094 2904 8118 2925 8123
2927 8119 2927 8115 2929 8115
TIME...MOT...LOC 1621Z 330DEG 11KT 2923 8112
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Weitlich